Feeling breathless

I finished my weekly taxol last Friday, my feet and ankles ate still swollen even though I am taking water tablets. Also I find it quite hard work walking as I get out of breath. I don't see my oncologist till the 24th of January and will be getting a ct scan before then. Also as well as not being able to get my breath my legs feel like I am walking through treacle. I soon get tired. I am worrying about it, but my husband and sister say it will be the after effects of the chemo, though when I was on carbo/taxol last year I was OK. Does anyone else have these effects.

21 Replies

oldestnewest
  • I don't have experience of these drugs,but just take it easy,don't panic,but if you are at all worried,there is always a nd e.

    Hope someone gives you better advice than me.

    Love Carolexxx

  • Thank-you carol , sending you all my best wishes. Xx

  • Can't offer any shared experiences from weekly Taxol however I was told that breathlessness when RESTING should be flagged. It took me quite a time to stop being breathless when I walked after I'd finished my 3-weekly chemo.

    If you're worried it's worth ringing your CNS, Hope you are ok

    Clare xx

  • Thanks Claire. I am OK when I am sat down it's just when I am walking I get breathless. But at least I know it will eventually get better. But will ring hospital after Christmas if still same. Wishing you a happy and peaceful Christmas. Xx

  • Could you have lymphodema?

  • I've been on three weekly Carbo/taxol/avastin and have suffered from breathlessness recently, which has made taking even mild exercise difficult. My Oncologist doesn't seem worried about it, and I am due for a scan on 4th January.

  • Thanks Rachel, we both go for our scans the same month. Hoping we both have good results. Take care and have a happy and peaceful Christmas

    Xx

  • Hi I've been on weekly taxol and felt breathless but had no swelling although legs feet really ached, don't let it get too bad ring your CNS or chemo ward helpline for advise, they will tell you the best way to deal with it. Hope you feel more comfortable soon take care

    Karen

    Xxx

  • Thanks Karen, I will wait till after Christmas and if still the same will ring the chemo ward up. Did they say it was the chemo what was making you breathless. Hope you feeling better now. Sending you my best wishes.xxx

  • Yes they said it was but they did monitor it as they didnt want it to get worse or In case it was something else causing it, but I was ok. Best to get it checked out though.

    Best wishes to you to xx

  • Oh thanks rachael, I feel not as worried now I know it can happen after chemo

    . Good luck with your scan results and sending you all my best wishes.xx

  • Absolutely! I am exactly the same.. I had my session last Thursday, carbo/ taxol for 4 hours. By Saturday/Sunday , I can barely breathe! Plus walking upstairs causes me great anxiety due to my legs barely being able to climb the bloody things.. This is all apparently due to your platelets being effected by the chemotherapy.. it generally gets easier as time passes, i.e. Today it's been easier for me.. Again, one of the wonderful side effects of the drugs!!!!

    Hope you improve soon.

    Much love ❤️ Jackie xx

  • I had the same symptoms you are experiencing. I would have to lay down and rest when I reached the top of the stairs. My ankles and feet would swell slightly. I had weekly dose dense carbo/taxol. As time wore on the side effects became more pronounced. I was NOT out of breath when sitting or laying down. I was too tired to do much of anything. HOWEVER, I finished chemo Aug. 10, 2016 and am currently NED. Tesla

  • It does get better. I used to feel breathless, my platelets are low and have been since finishing Chemo in May. I used to set myself goals on doing a bit of walking everyday. Even though it was an effort, in the end it paid off. Best wishes Angela

  • Hi, I experienced breathlessness and what I described as " limbs full of cement " when on Carbo/Taxol. It was due to low red blood cells and I was given a blood transfusion, which really made a difference.

    Jenny

  • Thank-you to everyone for your replies, it's good to know other people are experiencing the same as I was getting worried and thinking the worse. Wishing all you warrior's a merry Christmas and a happy new year. Just one more thing I would like to ask. When does your immune system get back to normal. I have been dreaming of having egg and chips

    I wasn't allowed fried eggs or pate when on chemo due to immune system being low

    .

  • Hi Juilette- What is your hemoglobin if i can ask? you will become breathless if your iron is too low. you are not getting enough oxygen when you exert yourself even just walking. this will resolve itself over time as your body heals itself. the chemo does a lot of damage to our healthy cells also, it takes time to heal and get the effect of chemo out of our system. The bone marrow needs to reboot and make WBC's and RBC's again.

    I am10 weeks out of chemo, 18 weeks and I have neuropathy in both my feet. It has not gotten better yet. Nerve damage takes longer to heal. Eat healthy and get exerise when you can. Relax and enjoy your family over the holidays and hopefully you will begin to feel better.

    Keep us posted on your progress.

    XX Carol

  • Thank-you carol for your helpful reply. I will take your advice, once the weather gets a bit better (blowing gales here and heavy rain) will start having little daily walks to build up my strength. I don't know what my hemoglobin readings are, but after Christmas I will ring the chemo unit up and mention it. What is neuropathy? My toes feel numb and my fingernails have gone a funny colour and feel like they are lifting. Sorry I can't explain it better. Do you know how long it takes for your immune system to be back to normal after chemo? I haven't been able to eat Pate or eggs (fried) being on chemo.

    Thank-you again for your helpful advice . Julie xx

  • Hi Juliette, I imagine you can have egg and chips as long as the egg is well fried not runny. You will take a while to recover from treatment, What you feel in your feet is neuropathy. Soak in a basin of warm water adding in some epsom salts and soak for twenty minutes, that does help a bit. Wear comfy shoes like Heavenly Feet or Rieker which have anti stress soles. You can take Boots skin hair and nails to help your nails but you need to take it for three months, You should be able to do this now that treatment has finished.

  • I too wondered about your haemoglobin levels.... the only time I had breathlessness like you describe, it was down to low HgB and was solved by a blood transfusion.

    Hoping it turns out to be something simple! x

  • Thanks Mac, I am going to make an appointment with my GP and see what she says. But I was told when I was having treatment my blood results were spot on. X

You may also like...